UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 58

of 'Cutaneous side effects of conventional chemotherapy agents'

58
TI
Gemcitabine-induced radiation recall dermatitis following whole pelvic radiation therapy.
AU
Schwartz BM, Khuntia D, Kennedy AW, Markman M
SO
Gynecol Oncol. 2003;91(2):421.
 
OBJECTIVES: Radiation recall dermatitis secondary to gemcitabine use has been reported in isolated cases of patients treated for breast and lung cancers. There have been no reports of radiation recall dermatitis from gemcitabine after whole pelvic radiation therapy employed as a treatment of a gynecologic cancer.
CASE: A 67-year-old woman was treated with whole pelvic radiation for palliation of lower extremity swelling and pain due to recurrent ovarian adenocarcinoma. Three months later, the patient was treated with gemcitabine for three courses. Therapy was discontinued secondary to severe cellulitis and edema of the skin of the anterior abdominal wall in the field of her prior radiation therapy.
CONCLUSIONS: Radiation recall dermatitis secondary to gemcitabine should be considered in any patient with pelvic or lower abdominal skin abnormalities after pelvic radiation and subsequent gemcitabine therapy.
AD
Division of Gynecologic Oncology, Magee Womens Hospital-University of Pittsburgh School of Medicine, Pittsburgh, PA 15206, USA. bms@schwartzoncology.com
PMID